Alert archive / Georgia / Frost Advisories in 2010
Frost Advisory 1, NWS Atlanta, GA
NWS Atlanta, GA issued this frost advisory at Nov 12, 2010, 2:17 PM EST for 20 counties in Georgia. It took effect at Nov 13, 2010, 12:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2010, 2:17 PM EST (19:17 UTC)
- In effect from
- Nov 13, 2010, 12:00 AM EST
- Expired
- Nov 13, 2010, 9:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Atlanta, GA
Counties Baldwin County, GA, Bibb County, GA, Butts County, GA, Glascock County, GA, Hancock County, GA, Jasper County, GA, Jefferson County, GA, Jones County, GA, Lamar County, GA, Monroe County, GA, Pike County, GA, Putnam County, GA, Spalding County, GA, Taliaferro County, GA, Twiggs County, GA, Upson County, GA, Warren County, GA, Washington County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 53 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
222 WWUS72 KFFC 121917 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 217 PM EST FRI NOV 12 2010 GAZ039-051-056-058>062-068>076-082>084-130330- /O.NEW.KFFC.FR.Y.0001.101113T0500Z-101113T1400Z/ WILKES-TALIAFERRO-SPALDING-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN- PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK- JEFFERSON-BIBB-TWIGGS-WILKINSON- INCLUDING THE CITIES OF...GRIFFIN...MILLEDGEVILLE...MACON 217 PM EST FRI NOV 12 2010 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SATURDAY FOR PORTIONS OF CENTRAL AND EAST CENTRAL GEORGIA... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SATURDAY FOR AREAS ALONG AND SOUTH OF A LINE FROM GRIFFIN TO PHOENIX TO WASHINGTON...AND ALONG AND NORTH OF A LINE FROM THOMASTON..TO MACON...TO LOUISVILLE. LOW TEMPERATURES SATURDAY MORNING ARE EXPECTED TO DIP DOWN INTO THE MID 30S AND SOME AREAS COULD SEE NEAR FREEZING TEMPERATURES. WHILE A FREEZE IS NOT EXPECTED...MORNING LOW TEMPERATURES...COMBINED WITH CLEAR SKIES...CALM WINDS...AND MOIST GROUND WILL LIKELY RESULT IN WIDESPREAD AREAS OF FROST. FROST WILL BE MOST LIKELY TO FORM IN SHELTERED...RURAL AREAS...AND VALLEYS OR LOW SPOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
082 WWUS72 KFFC 130909 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 409 AM EST SAT NOV 13 2010 GAZ039-051-056-058>062-068>076-082>084-131400- /O.CON.KFFC.FR.Y.0001.000000T0000Z-101113T1400Z/ WILKES-TALIAFERRO-SPALDING-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN- PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK- JEFFERSON-BIBB-TWIGGS-WILKINSON- INCLUDING THE CITIES OF...GRIFFIN...MILLEDGEVILLE...MACON 409 AM EST SAT NOV 13 2010 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING FOR PORTIONS OF CENTRAL AND EAST CENTRAL GEORGIA... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. LOW TEMPERATURES SATURDAY MORNING ARE EXPECTED TO DIP DOWN INTO THE MID 30S AND SOME AREAS COULD SEE NEAR FREEZING TEMPERATURES. WHILE A FREEZE IS NOT EXPECTED...MORNING LOW TEMPERATURES... COMBINED WITH CLEAR SKIES...CALM WINDS...AND MOIST GROUND WILL LIKELY RESULT IN WIDESPREAD AREAS OF FROST. FROST WILL BE MOST LIKELY TO FORM IN SHELTERED...RURAL AREAS...AND VALLEYS OR LOW SPOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
687 WWUS72 KFFC 131342 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 842 AM EST SAT NOV 13 2010 GAZ039-051-056-058>062-068>076-082>084-131445- /O.EXP.KFFC.FR.Y.0001.000000T0000Z-101113T1400Z/ WILKES-TALIAFERRO-SPALDING-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN- PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK- JEFFERSON-BIBB-TWIGGS-WILKINSON- INCLUDING THE CITIES OF...GRIFFIN...MILLEDGEVILLE...MACON 842 AM EST SAT NOV 13 2010 ...FROST ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING FOR PORTIONS OF CENTRAL AND EASTERN GEORGIA... THE FROST ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING. TEMPERATURES ARE ON THE RISE THIS MORNING...WITH MOST AREAS REPORTING UPPER 30S OR HIGHER. THE THREAT OF WIDESPREAD FROST IS DIMINISHING QUICKLY...AND THE ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM EST. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Nov 12, 12:37 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Nov 12, 12:37 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1237 PM EST FRI NOV 12 2010 .UPDATE... /ISSUED 1042 AM EST FRI NOV 12 2010/ HIGH PRESSURE DOMINATING THE AREA AND DRY AIR MASS PERSISTS. FORECAST LOOKS TO BE ON TRACK. ONLY MINOR DIFFERENCE BETWEEN FORECAST AND OBSERVED WITH HIGHER DEW POINT VALUES ACROSS THE SOUTHWEST PORTION OF THE CWA IN THE OBSERVED VALUES. MADE ONLY MINOR TWEAKS TO ACCOUNT FOR CURRENT TRENDS IN TEMP/DEW POINTS. 11 && .PREV DISCUSSION... /ISSUED 636 AM EST FRI NOV 12 2010/ SHORT TERM /TODAY THROUGH SUNDAY/... SHORT TERM MODELS SHOW GOOD CONSISTENCY THROUGH THE FORECAST PERIOD WITH A FEW DISCREPANCIES. THE UPPER LEVEL RIDGING THAT HAS DOMINATED THE WEATHER PATTERN OVER THE SOUTHEAST THIS WEEK BEGINS WEAKENING AND SHIFTING EASTWARD AS AN UPPER LOW LIFTS INTO THE NORTHERN PLAINS THROUGH TOMORROW. THIS ALLOWS A SURFACE FRONT WHICH DEVELOPS OVER THE SOUTHERN PLAINS TODAY TO APPROACH NORTHWEST GEORGIA BY THE END OF THE WEEKEND. NAM/GFS/ECMWF ARE AL IN AGREEMENT THAT MOISTURE WILL BE LIMITED AHEAD OF FRONT AND WITH TIMING OF FRONT AT THE END OF THE FORECAST PERIOD WILL KEEP ONLY SLIGHT CHANCE POPS CONFINED TO NORTHWEST GEORGIA ON SUNDAY. GUIDANCE TEMPERATURES CONTINUE TO BE CLOSE AND IN LINE WITH BIAS- ADJUSTED TEMPERATURES SO WILL STAY CLOSE TO A MAV/MET BLEND THROUGH THE SHORT TERM PERIOD. LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... EXTENDED MODELS ARE IN BETTER AGREEMENT THIS RUN THAN 24 HOURS AGO. GFS AND ECMWF STALL FRONT OVER PORTIONS OF WEST AND NORTH GEORGIA ON MONDAY AS A SURFACE WAVE DEVELOPS OVER THE GULF AND RIDES ALONG THE FRONT ACROSS PORTIONS OF GEORGIA MONDAY EVENING AND OVERNIGHT INTO TUESDAY. THE MODELS DIVERGE ON HOW DEEP THE UPPER LEVEL TROUGH IS AND HOW QUICKLY IT PUSHES THE FRONT THROUGH THE AREA ON TUESDAY. DUE TO ITS RUN-TO-RUN CONSISTENCY WILL LEAN TOWARD SLOWER...WETTER ECMWF BUT CONFIDENCE REMAINS LOW THIS FAR OUT. CAPE AND INSTABILITY REMAIN LOW...SO WILL CONTINUE TO LEAVE THUNDER OUT OF FORECAST FOR NOW. HIGH PRESSURE BEGINS TO BUILD BACK INTO THE REGION BY WEDNESDAY. GUIDANCE TEMPERATURES LOOK REASONABLE WITH JUST BELOW NORMAL HIGHS AND WARMER THAN NORMAL LOWS THROUGH MIDWEEK. 12 && .AVIATION... 18Z UPDATE FEW-SCT CIRRUS ACROSS THE FORECAST AREA THROUGH SATURDAY AFTERNOON. WINDS WILL EAST TO SOUTHEAST LESS THAN 10 KTS THIS AFTERNOON...NEAR CALM TONIGHT...AND EAST TO SOUTHEAST LESS THAN 10 KTS AGAIN SATURDAY MORNING. //ATL CONFIDENCE...18Z UPDATE... HIGH IN ALL ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 37 72 35 71 / 0 0 0 5 10 ATLANTA 71 43 71 44 69 / 0 0 0 5 10 BLAIRSVILLE 71 32 68 31 66 / 0 0 0 5 20 CARTERSVILLE 71 36 69 34 69 / 0 0 5 5 20 COLUMBUS 74 40 70 39 72 / 0 0 0 5 10 GAINESVILLE 71 42 68 41 69 / 0 0 0 5 10 MACON 74 33 72 30 73 / 0 0 0 5 10 ROME 73 35 71 35 68 / 0 0 5 10 20 PEACHTREE CITY 73 31 69 30 71 / 0 0 0 5 10 VIDALIA 73 42 71 40 74 / 0 5 0 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Nov 12, 4:35 AM EST, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 435 AM EST FRI NOV 12 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-130945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 435 AM EST FRI NOV 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... A RIDGE OF HIGH PRESSURE ALOFT AND AT THE SURFACE EXTENDS ALONG AND EAST OF THE APPALACHIANS TODAY...MAINTAINING DRY AND STABLE CONDITIONS ACROSS THE STATE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 12:48 PM EST | Red Flag Warning | FFC | Dodge, Emanuel, Montgomery, Telfair, Toombs, Treutlen and 2 more | 5 hr |
| Nov 12, 2:46 PM EST | Red Flag Warning | FFC | Baldwin, Bibb, Bleckley, Butts, Clayton, Crawford and 44 more | 27 hr |
Nearby
Frost Advisories in Georgia, 2010Every frost advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.